To the Editor.
—I recently saw a woman with thyrotoxicosis treated with methimazole and pindolol in whom severe myalgia developed associated with a markedly elevated level of serum creatine phosphokinase (SCPK). Although it has been identified that propranolol hydrochloride might cause myopathy and elevation of SCPK,1 it has not been well defined whether pindolol may induce clinically manifest myopathy.2
Report of a Case.
—A 29-year-old woman visited our hospital in October 1981 because of a ten-month history of goiter, tachycardia, and amenorrhea. The diffuse goiter was three times enlarged. Triiodothyronine (T3) and thyroxine levels by radioimmunoassay and T3 resin uptake showed substantial elevations to 5.5 ng/mL, 12.9 μg/dL, and 48.5%, respectively. The level of thyroid-stimulating hormone was 1.25 μU/mL. The antithyroglobulin test result was negative, but an antimicrosome test result was clearly positive at 1:6,400. The SCPK level was 39 U/mL.During a four-week interval, the